Alert archive / Arkansas / River Flood Warnings in 2018
River Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Apr 6, 2018, 12:09 PM CDT for Clark County, Hot Spring County, Arkansas. It took effect at Apr 7, 2018, 3:00 AM CDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 12:09 PM CDT (17:09 UTC)
- In effect from
- Apr 7, 2018, 3:00 AM CDT
- Expired
- Apr 9, 2018, 4:16 AM CDT
- In force
- 49 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clark County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ouachita River at Arkadelphia (AKDA4).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07360000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 6, 6:30 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 6, 6:30 AM CDT, 5 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 630 AM CDT Fri Apr 6 2018 .DISCUSSION... Updated to include the 12Z aviation discussion below... && .AVIATION... SHRA/TSRA will become more widespread for most of central/SRN AR through tonight...with as low as LIFR conditions possible. NRN sites may see more scattered convection today...then some wintry precip this evening and overnight with the colder air moving into the region. Expect coverage of SHRA/TSRA to decrease and become more spotty after midnight tonight. && .PREV DISCUSSION...(ISSUED 434 AM CDT Fri Apr 6 2018) SHORT TERM...Today Through Saturday Night The SFC warm front extends from the Red River near SW OK E/SE towards far NE TX early this morning...with scattered SHRA developing north of this front over SE OK into far WRN AR. Expect the coverage of SHRA and some TSRA to increase over time as the warm front lifts slowly NE into SW AR by this afternoon. Do not think this warm front will progress too far north this afternoon...likely only lifting north along a DEQ to ADF to north of LLQ by 00Z Sat. A strong cold front will be surging south over OK into NRN TX by this evening as the upper shortwave trough shifts east over the region. SFC low pressure will develop over SW AR at the same time...dropping ESE into MS by around midnight tonight. Expecting widespread SHRA/TSRA along and north of the warm frontal boundary by this afternoon into the early evening hrs...with some large hail and locally heavy rainfall the primary threats given the elevated...non-SFC based updrafts with this activity. Along and just south of the warm front...these same threats will also be possible...but damaging winds and a tornado or two can also be seen with storms being more likely SFC based. The tornado threat will be greatest across far SRN sections of the CWA late this afternoon into the early evening hrs...with forecast 0-1km SRH nearing 300 m2/s2. Any storm that develops in NRN LA and SRN AR...and lifts north in vicinity of the warm front will need to be closely watched as well as the SRH will be locally enhanced near this front. The threat for SVR WX will shift east of the state by after midnight Sat morning...with the forecast focus turning to the colder temps and possible wintry precip. Temps look to drop rapidly into the 30s and even upper 20s by sunrise Sat morning across the NRN half of the state. The coldest air may arrive soon enough to see some rain mixing with FZRA...sleet and even a brief period of snow given the results of top-down analysis in forecasts soundings. Have continued to mention the wintry mix in the NRN counties from just before midnight into just after sunrise Sat. Earlier model guidance had all moisture moving east of the state by just after 12Z sat...but the latest data is suggesting some additional precip with elevated frontogenesis moving over NRN into even central sections of the CWA after 12Z Sat. As a result...have slowed the decrease in POPs and mentioned some rain/wintry mix as far south as near the I-40 corridor 12-18Z Sat. With any of this wintry precip...accumulations will be limited if any...and resulting impacts should be very isolated. Will not post any winter wx headlines for precip...though have upgraded the Freeze Watch to Freeze Warning for the counties included in the original watch. Went ahead and extended the watch further south a row of counties though as temps may be getting close to freezing...especially in the rural valley regions of these counties. The potential isn't high enough to add these ares to a warning at this time though. Things get much calmer by late Sat as most of the moisture should finally shift east of AR by Sat night. Temps may again get close or even below freezing for portions of the CWA Sat night...but will hold off until tonight or early Sat for refinements in the temp forecast for any freeze headlines Sat night. LONG TERM...Sunday Through Thursday Fairly quiet wx pattern is expected thru the PD. A quick moving storm sys/cold front wl pass acrs the region from the NW Sun night and early Mon. Moisture lvls still look sparse, so kept just a slight chance of SHRA with this feature. High pres wl bring slightly cooler temps to AR on Tue. However, the airmass wl quickly moderate thereafter as the high shifts Ewd. High temps by Wed and Thu are expected to be well into the 70s. A new storm system looks to impact the FA late next week. && .LZK Watches/Warnings/Advisories... Freeze Warning from 1 AM to 10 AM CDT Saturday FOR Baxter-Boone- Cleburne-Fulton-Independence-Izard-Jackson-Johnson-Marion-Newton- Pope-Searcy-Sharp-Stone-Van Buren. Freeze Watch from late tonight through Saturday morning FOR Conway-Faulkner-Logan-Perry-Scott-White-Woodruff-Yell. && Aviation...62
Hazardous weather outlook, Apr 6, 3:14 AM CDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 314 AM CDT Fri Apr 6 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 314 AM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Expect thunderstorms to become more likely and widespread throughout the day. There will be an increased thereat for severe weather across the southern half of the state this afternoon and evening. The primary hazards expected across central and portions of southern Arkansas this afternoon and evening will be large hail with the strongest storms...and some locally heavy rainfall with a resulting isolated flash flood threat. Far southern sections of the state may also see damaging winds and an increased tornado threat...with the greatest threat being along and south of an Arkadelphia to Dumas line this afternoon and evening. The severe weather threat will shift east of the state by after midnight tonight. Much colder air will move into the state...with temperatures likely to drop to near or below freezing across the northern half of the state by sunrise Saturday morning. Some moisture may remain when this cold air arrives to see a wintry mix across portions of the Ozarks...and even as far south as the I-40 corridor by sunrise Saturday morning. Given this wintry weather will occur so late in the year...the potential wintry weather hazards should be isolated...especially with temperatures remaining warm in recent weeks. Even so...a few isolated slick spots may be seen in the higher elevations of the Ozarks Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Some lingering wintry precipitation may be seen early on Saturday across northern and portions of central Arkansas. While some rain may mix with freezing rain...sleet or a brief period of snow...no widespread impacts are expected at this time. Temperatures may drop to near or just below freezing again Saturday night into Sunday morning across portions of the area. Otherwise...the the threat for hazardous weather should remain low after Sunday morning. .Spotter Information Statement... Spotter activation may be needed across southern Arkansas this afternoon and evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:00 AM CDT | Freeze Watch | LZK | Conway, Faulkner, Perry, White, Woodruff | 21 hr |
| Apr 6, 3:00 AM CDT | Freeze Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 8 more | 31 hr |
| Apr 6, 10:47 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 14 days |
| Apr 6, 3:57 PM CDT | Special Weather Statement | LZK | Desha | 48 min |
Nearby
River Flood Warnings in Arkansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.